JoBlogs123Casual Contributor
Used Ecstasy years back and is now having strange side effects
Hi,
I am need of some advice to see if anyone has been in the same position as me before. It all started about 4 years ago when I had taken ecstacy with a friend of mine. Once it kicked in a knew it was a pretty hard dose and really knocked me around a bit. I remained calm and eventually the effects wore off just like any other pill I had taken previously (I never really got into it this may of been my 9th-10th experience). The next day the come down was pretty bad and I was pretty scattered out and the next following days it feel like the come down never really left I was left with this side effect. I had sensitive hearing/exposure to certain lighting (especially fluorescent for some strange reason), Felt uncomfortable in open loud environments, mild depression, and an almost mild visual hallucination. It wasn't like I saw or heard things that weren't there it was almost like visual dissociation/perception I suppose. So after a few days I started to freak out a little because it hadn't improved and went on to seek medical advice. Never really got a straight answer from any doctor so I just decided to lay low take care of myself and it took maybe 4 months before I saw any improvements. During this time I was unable to work and become a little bit of a recluse because I felt somewhat more comfortable at home. I tried alternative healing and nothing really come from that either.
As mentioned about 4 months later I had improved enough to continue working and really just put it down to a bad pill.
Here is where it gets interesting. around 9-12 months later young naive me decided to take another pill based on the assumption of the previous one just being a bad batch and the exact same thing happened. I experienced around the same recovery time and it wasn't until then that I realized that my body was obviously reacting badly to these sorts of heavy drugs and discontinued use quite happily.
4 years down the track and the only side effect that never really left me was when I looked into/at a fluorescent light and then looked back around the room I'd experience the same sorts of side effects that I had been previously however it may of only lasted 30 seconds or so and it would go away, nothing major and something I could deal with.
I started drinking quite heavily (4 years after my first expereience) (6-7 nights a week, 9-12 standard drinks) and that on top of work I wasn't really getting much sleep. After about 8 months of heavy drinking these side effects returned in the exact same manor. The first signs of it was when I was standing up at work (which I do for usually 9 hours a day) I would occasionally experience a free falling sensation and have to grab onto something to stop it. They would occur perhaps every half hour or so. that lasted about 3 days. I still continued to drink and just thought I must of been really tired. after about the forth day I woke up thinking I was just hungover or still drunk perhaps but soon realised it was this thing that had come back to haunt me.
That was now 4 months ago and I have obviously stopped drinking and smoking cigarettes in case that had any effect, I am sleeping much better and eating healthier however I'm still not seeing any improvements and fear I may of done some sort of permanent damage. I have had CT scans, blood tests and MRI's without anything coming back with an answer.
I have searched the internet and the closest thing I have come up with is something called Ototoxicity. However every case of this has been caused from prescribed drugs and generally lasts a few days and at tops a few weeks, It also says one of the side effects to it is hearing loss which I have not experienced and if anything my hearing has only become more sensitive.
If you have experienced this before or think you have and want more information of exactly what I am experiencing in further detail please let me know. Any advice would be appreciative.
Thank You